MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS RAPIDPOINT 500 BLOOD GAS ANALYZER; RP 500

SIEMENS HEALTHCARE DIAGNOSTICS RAPIDPOINT 500 BLOOD GAS ANALYZER; RP 500
Catalog Number 10492730
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer stated that the controls were in the expected ranges before and after the samples were run.Also, the customer believes the discrepancy is due to sample integrity and not the instrument malfunctioning because, in the past, samples that have been drawn from a-lines have been drawn without properly flushing the line first and proper technique is not always followed.There has been no other questionable results.The data files have been received.Siemens has requested that the customer return the measurement cartridge for investigation.
 
Event or Problem Description
The customer reported discrepant sodium results on two rp 500 instruments.There was no report of injury due to this event.
 
Additional Manufacturer Narrative
Siemens reviewed the data provided by the customer for both rp 500 instruments.Rp500 sn (b)(4) na+ was stable with no errors or system errors around the time of the suspect result.On july 19th on rp500 sn (b)(4) the na sensor was impacted by a large disturbance associated with a quaternary ammonium compound such as benzylkonium.This caused fairly persistent na+ calibration errors lasting until july 20th, when the suspect sample was run.Per the rp500 operators manual these substances are known interferences to the rp500 na+ sensor and should be avoided.The customer did not question the result provided by rp500 sn (b)(4).Rp500 sn (b)(4) was not impacted by interference over use life and performed as expected.There were no sensor or system errors on either system just prior or after the suspect samples were run.On rp500 sn (b)(4), the sensor output is consistent with the result provided.The complaint mentions the sample may have had unspecified integrity issues; based upon the data provided the observations are consistent with this scenario.

Brand Name
RAPIDPOINT 500 BLOOD GAS ANALYZER
Common Device Name
RP 500
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591
MDR Report Key7739596
Report Number3002637618-2018-00089
Device Sequence Number16541432
Product Code CHL
UDI-Device Identifier00630414589169
UDI-Public00630414589169
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K122539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10492730
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1